MAUDE Adverse Event Report: DEPUY SPINE INC C1 ALIGNMENT AND NAV SLEEVE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC C1 ALIGNMENT AND NAV SLEEVE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 202000118
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that this was a posterior fusion (c3) for axial fracture on (b)(6) 2024.In the surgery, when using brainlab's navigation system to insert a can screw, the nav sleeve in question did not spin, the screw attached to the tip loosened, and the screw came off the axis of the tip of the screwdriver.First, when the screw was inserted, the nav sleeve made a clattering sound and proceeded.At that point, the poly screw driver reten sleeve and the nav sleeve moved separately and the screw did not loosen.As the screw was proceeded, the clattering sound stopped and the poly screw driver reten sleeve and the nav sleeve were integrated.As the surgeon continued to proceed, the screw attached to the tip came loose.He retightened the implant rigidly and replaced the nav sleeve, but it still came loose.It was then extracted once using a non-navigational screwdriver.The screw was reinserted using the normal hollow screwdriver again.The surgery was completed successfully within 30 minutes surgical delay.No further information is available.This report is for one (1) c1 alignment and nav sleeve this is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h4 if information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found signs of normal use at the c1 alignment and nav sleeve.A functional test could not be performed as the mating devices were not returned.A dimensional inspection was performed with a pin gage an met specifications.The overall complaint was not confirmed as the c1 alignment and nav sleeve was found to have no damage or defects.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.H3, h6: a review of the receiving inspection (ri) for c1 alignment and nav sleeve, was conducted identifying that lot number oa20m0002r was released in three batches.Batch1: lot qty of (b)(4) units were released on 23 mar 2021 with no discrepancies.Batch2: lot qty of (b)(4) units were released on 02 apr 2021 with no discrepancies.Batch3: lot qty of (b)(4) units were released on 14 mar 2022 with no discrepancies.Supplier : depuy : (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
C1 ALIGNMENT AND NAV SLEEVE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18669796
Report Number1526439-2024-00859
Device Sequence Number7316726
Product Code OLO
UDI-Device Identifier10705034530406
UDI-Public(01)10705034530406
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191943
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202000118
Device Lot NumberOA20M0002R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer02/22/2024
03/11/2024
Not provided
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date03/08/2024
03/26/2024
04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLY SCREW DRIVER RETEN SLEEVE.; POLY SCREW DRIVER RETEN SLEEVE.; UNKNOWN SCREWS.
Patient SexUnknown